MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT EZ; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT EZ; BLOOD GLUCOSE METER
Model Number 7553
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in sections a2 and a4 as the customer's age and weight were not provided.The contour® next ez meter does not have an expiration date.Therefore, no information was captured in section d4 (expiration date).The warranty period of the meter is 5 years from the date of the original purchase.
 
Event or Problem Description
The customer reported that she obtained a blood glucose reading of 300 mg/dl with the contour® next ez meter.The customer was experiencing symptoms of hyperglycemia.No specific symptoms were provided.The customer called an ambulance and another test was performed with the paramedics' meter and obtained a reading of 546 mg/dl.The customer was taken to the hospital.The customer declined to provide any additional information.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
Despite the follow-up attempts, the customer did not return the device for evaluation.Therefore, a device history record was reviewed for the suspected contour® next ez meter with serial # (b)(6), and no manufacturing anomalies were found.
 
Additional Manufacturer Narrative
The customer returned the suspected contour® next ez (serial # (b)(6)) for evaluation.No test strips were returned.Therefore, an in-house testing was performed with the returned meter and in-house contour® next test strips (lot # 3mheg02a) using blood spiked with glucose at 405 mg/dl and 133 mg/dl, as determined by ysi instrument in five replicates each.All tests recovered within the fit-for-use limits.

Brand Name
CONTOUR® NEXT EZ
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza-
nishiueno
wakimachi, mima tokusima 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key21652981
Report Number1810909-2025-00051
Device Sequence Number9309130
Product Code NBW
UDI-Device Identifier00301937553011
UDI-Public(01)00301937553011(17)290228(10)DM02U233P
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7553
Device Catalogue Number90007941
Device Lot NumberDM02U233P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer05/19/2025
09/03/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/22/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale